Alert archive / West Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 50, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 14, 2021, 6:51 PM EDT for 4 counties in West Virginia. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2021, 6:51 PM EDT (22:51 UTC)
- Expired
- Jun 14, 2021, 7:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marion County, WV, Monongalia County, WV, Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 135 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 7:12 PM EDT | HAIL 1 | Rowlesburg, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 4:52 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
959
WUUS51 KPBZ 142251
SVRPBZ
WVC049-061-077-093-142330-
/O.NEW.KPBZ.SV.W.0050.210614T2251Z-210614T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
651 PM EDT Mon Jun 14 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Southeastern Monongalia County in northern West Virginia...
Northwestern Tucker County in northeastern West Virginia...
Preston County in northeastern West Virginia...
Southeastern Marion County in northern West Virginia...
* Until 730 PM EDT.
* At 651 PM EDT, severe thunderstorms were located along a line
extending from Brookhaven to near Winfield, moving southeast at 45
mph.
HAZARD...Wind gusts to 60 mph and quarter-size hail.
SOURCE...Emergency management.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines, resulting in some power
outages.
* Locations impacted include...
Morgantown... Fairmont...
Kingwood... Terra Alta...
Rowlesburg... Pleasant Valley...
Winfield... Monongah...
Newburg... Brookhaven...
Reedsville... Masontown...
This includes the following highways...
Interstate 68 in West Virginia between mile markers 1 and 7, and
between mile markers 11 and 15.
Interstate 79 in West Virginia between mile markers 132 and 150.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3913 7984 3923 7981 3925 7985 3928 7986
3930 7990 3944 7989 3945 7994 3942 8001
3940 8003 3939 8009 3941 8011 3940 8012
3939 8017 3946 8021 3969 7982 3944 7948
3919 7949 3911 7981
TIME...MOT...LOC 2251Z 318DEG 38KT 3962 7986 3946 8005
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
823
WWUS51 KPBZ 142305
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
705 PM EDT Mon Jun 14 2021
WVC049-061-077-093-142330-
/O.CON.KPBZ.SV.W.0050.000000T0000Z-210614T2330Z/
Monongalia WV-Tucker WV-Preston WV-Marion WV-
705 PM EDT Mon Jun 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHEASTERN MONONGALIA...NORTHWESTERN TUCKER...PRESTON AND
SOUTHEASTERN MARION COUNTIES...
At 705 PM EDT, severe thunderstorms were located along a line
extending from near Kingwood to near Grafton, moving southeast at 45
mph.
HAZARD...Wind gusts to 60 mph and quarter-size hail.
SOURCE...Emergency management.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines, resulting in some power
outages.
Locations impacted include...
Kingwood... Terra Alta...
Rowlesburg... Newburg...
Reedsville... Masontown...
Albright... Tunnelton...
Hannahsville... Elgon...
Lead Mine... Pifer Moutain...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3913 7984 3923 7981 3925 7985 3928 7986
3930 7990 3944 7989 3945 7994 3942 8001
3940 8003 3944 8006 3963 7974 3944 7948
3919 7949 3911 7981
TIME...MOT...LOC 2305Z 318DEG 38KT 3952 7975 3936 7994
HAIL...1.00IN
WIND...60MPH
$$912
WWUS51 KPBZ 142329
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
729 PM EDT Mon Jun 14 2021
WVC049-061-077-093-142338-
/O.EXP.KPBZ.SV.W.0050.000000T0000Z-210614T2330Z/
Monongalia WV-Tucker WV-Preston WV-Marion WV-
729 PM EDT Mon Jun 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONONGALIA...
NORTHWESTERN TUCKER...PRESTON AND SOUTHEASTERN MARION COUNTIES WILL
EXPIRE AT 730 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northern and northeastern West Virginia.
Remember, a Severe Thunderstorm Warning still remains in effect for
southern Preston County and Tucker County until 800 PM EDT.
LAT...LON 3913 7984 3923 7981 3925 7985 3928 7986
3930 7990 3944 7989 3945 7994 3942 8001
3940 8003 3944 8006 3963 7974 3944 7948
3919 7949 3911 7981
TIME...MOT...LOC 2328Z 318DEG 38KT 3936 7956 3920 7975
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:11 PM EDT, 40 minutes earlier.
Area forecast discussion, Jun 14, 6:11 PM EDT, 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Pittsburgh PA 611 PM EDT Mon Jun 14 2021 .SYNOPSIS... Thunderstorms will end over southern portions of the area this evening as a cold front exits the region Another crossing disturbance will maintain lower shower and thunderstorm chances Tuesday. High pressure will then provide dry and cooler weather for Wednesday and Thursday. && .NEAR TERM /THROUGH TUESDAY/... Line of storms continues to move southeast, ahead of a southward moving cold front. The activity has been maintained by numerous outflow boundaries that continue to spread away from dying convection. The first severe watch has ended and a second is now in effect for the southern border, in WV, until 9pm. A generally quiet overnight is then expected with the loss of instability and the passage of the front. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... Another shortwave rotating through the main northeast CONUS trough will fire off a few showers and thunderstorms on Tuesday. Coverage will be more sporadic with less upper support, and severe weather is not expected as instability and shear will be more subdued. Activity will end Tuesday evening as the shortwave departs. Surface high pressure digging into the Great Lakes will then spread its influence over our area, bringing dry and cooler weather through Wednesday night. Low temperatures in the 40s will make a return appearance. && .LONG TERM /THURSDAY THROUGH MONDAY/... Dry weather will continue through at least Thursday night as the high remains in control. The next shortwave trough is then expected to advance from the Upper Midwest, with shower and thunderstorm chances returning late Friday and into Saturday as it approaches and crosses the region. Low, shortwave-dependent shower chances will then continue into Monday, with seasonable temperatures overall. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... General VFR for early portions of the forecast period. The exception would be at MGW which will see the risk for a thunderstorm very early in the forecast period. Expect IFR to MVFR fog to develop at most ports later tonight, especially those which saw rain. Fog will burn off quickly Tuesday morning, with return to VFR expected at all ports. Wind gusts will pick up by late morning with northwest winds of 15 to 25 mph anticipated. .Outlook... Periodic rain chances from passing shortwaves within a developing eastern U.S. trough may also create intermittent restrictions through Tuesday. VFR under high pressure is expected mid-week. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jun 14, 4:23 PM EDT, 2 hours 28 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Pittsburgh PA 423 PM EDT Mon Jun 14 2021 OHZ058-059-068-069-PAZ021>023-029-031-073>076-WVZ002>004-012-021- 509>512-152030- Guernsey-Belmont-Noble-Monroe-Allegheny-Armstrong-Indiana-Washington- Greene-Westmoreland-Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston- 423 PM EDT Mon Jun 14 2021 ...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057-PAZ007>009-013>016-020-WVZ001-513-514-152030- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA- Beaver-Hancock-Western Tucker-Eastern Tucker- 423 PM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 14, 6:05 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
605 PM EDT Mon Jun 14 2021
OHZ069-WVZ004-012-021-509-142245-
Monroe-Marshall-Marion-Monongalia-Wetzel-
605 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND
WILL AFFECT SOUTHEASTERN MONROE...WEST CENTRAL MONONGALIA...WETZEL...
MARSHALL AND NORTHWESTERN MARION COUNTIES...
At 604 PM EDT, a strong thunderstorm was located over New
Martinsville, moving southeast at 35 mph.
Wind gusts up to 55 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
New Martinsville... Mannington...
Pine Grove... Fairview...
Jacksonburg... Sardis...
Clarington... Smithfield...
Grangeville... Wileyville...
Proctor... Big Run...
LAT...LON 3943 8058 3945 8058 3944 8061 3947 8065
3946 8067 3948 8067 3947 8071 3955 8078
3956 8081 3956 8082 3960 8085 3958 8088
3959 8091 3966 8098 3977 8087 3961 8020
3945 8040 3947 8049 3943 8052
TIME...MOT...LOC 2204Z 295DEG 28KT 3965 8081Local storm report, Jun 14, 6:07 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
607 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG NORVELT 40.21N 79.50W
06/14/2021 WESTMORELAND PA 911 CALL CENTER
WIDESPREAD REPORTS OF TREES AND POWER LINES DOWNED
ACROSS MT. PLEASANT TWP AND DONEGAL TWP. MT. PLEASANT
FIRE DEPT CALLING FOR ASSISTANCE FROM SURROUNDING FIRE
DEPTS.
&&
EVENT NUMBER PBZ2101719
FLHLocal storm report, Jun 14, 6:08 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
608 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 1 SE BRINKERTON 40.21N 79.52W
06/14/2021 WESTMORELAND PA 911 CALL CENTER
TREES AND WIRES DOWN AROUND MOUNT PLEASANT TOWNSHIP
&&
CORRECTED EVENT TIME...COUNTY/STATE...LOCATION...REMARKS
EVENT NUMBER PBZ2101716
KRAMARLocal storm report, Jun 14, 6:27 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
627 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG ARMBRUST 40.22N 79.55W
06/14/2021 WESTMORELAND PA PUBLIC
TREE DOWN ON POWER LINES
&&
EVENT NUMBER PBZ2101720
RRRSpecial weather statement, Jun 14, 6:33 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
633 PM EDT Mon Jun 14 2021
WVZ021-509-510-142300-
Ridges of Eastern Monongalia and Northwestern
Preston-Marion-Monongalia-
633 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...GUSTY WIND AND
HEAVY RAIN WILL AFFECT SOUTH CENTRAL MONONGALIA AND CENTRAL MARION
COUNTIES...
At 633 PM EDT, a strong thunderstorm was located over Barrackville,
or over Fairmont, moving southeast at 35 mph.
Wind gusts up to 45 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
Fairmont... Pleasant Valley...
Winfield... Barrackville...
Monongah... Rivesville...
Grant Town... Farmington...
Baxter... Rachel...
Bentons Ferry... Colfax...
This includes Interstate 79 in West Virginia between mile markers 132
and 144.
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3941 8011 3940 8012 3940 8016 3952 8032
3961 8021 3947 7990 3945 7993 3945 7994
3942 8001 3940 8003 3939 8009
TIME...MOT...LOC 2233Z 297DEG 28KT 3950 8016Local storm report, Jun 14, 6:49 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
649 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL MORGANTOWN 39.64N 79.95W
06/14/2021 M1.00 INCH MONONGALIA WV TRAINED SPOTTER
&&
EVENT NUMBER PBZ2101721
RRRThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:54 PM EDT | Special Weather Statement | PBZ | Hancock | 36 min |
| Jun 14, 2:54 PM EDT | Special Weather Statement | PBZ | Brooke | 36 min |
| Jun 14, 3:01 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock | 29 min |
| Jun 14, 5:18 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia, Preston | 27 min |
| Jun 14, 5:40 PM EDT | Special Weather Statement | PBZ | Marshall | 50 min |
| Jun 14, 5:41 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia, Preston | 31 min |
| Jun 14, 5:45 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Wetzel | 30 min |
| Jun 14, 5:47 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Wetzel | 16 min |
| Jun 14, 6:02 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia | 28 min |
| Jun 14, 6:05 PM EDT | Special Weather Statement | PBZ | Wetzel | 40 min |
| Jun 14, 6:16 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 29 min |
| Jun 14, 6:20 PM EDT | Areal Flood Advisory | PBZ | Marion, Monongalia | 111 min |
| Jun 14, 6:27 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston | 33 min |
| Jun 14, 6:33 PM EDT | Special Weather Statement | PBZ | Marion | 27 min |
| Jun 14, 6:39 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Wetzel | 22 min |
| Jun 14, 7:00 PM EDT | Flash Flood Warning | PBZ | Marion | 72 min |
| Jun 14, 7:27 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 33 min |
| Jun 14, 7:58 PM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 32 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.